Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 11, 2005, 7:37 PM MDT for Rio Arriba County, New Mexico. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2005, 7:37 PM MDT (01:37 UTC)
- Expired
- Aug 11, 2005, 9:30 PM MDT
- In force
- 113 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Rio Arriba County, NM
The radar
The Albuquerque radar (KABX), 130 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3990 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 120141
FFWABQ
NMC039-120330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
737 PM MDT THU AUG 11 2005
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO
* UNTIL 930 PM MDT
* AT 731 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS BETWEEN
GALLINA...LINDRITH AND EL VADO. THIS LINE WAS MOVING TO THE NORTHEAST
AT 15 MPH WITH BACK BUILDING MODERATE TO HEAVY CELLS BEHIND IT.
DOPPLER RADAR ESTIMATED RAINFALL RATES BETWEEN 2 TO 3 INCHES PER HOUR.
STATE HIGHWAY 112 WILL BE VERY SUSCEPTIBLE TO FLOODING OVER STRETCHES OF
IT THIS EVENING.
ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.
LAT...LON 3623 10722 3624 10688 3609 10687 3623 10657
3661 10644 3661 10704
$$
501 follow-up statement
000
WGUS75 KABQ 120206
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
802 PM MDT THU AUG 11 2005
NMC039-120330-
RIO ARRIBA-
802 PM MDT THU AUG 11 2005
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL RIO ARRIBA
COUNTY UNTIL 930 PM MDT...
AT 800 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A COMPLEX OF THUNDERSTORMS PRODUCING FLASH FLOODING. THIS COMPLEX
WAS LOCATED EAST OF A LINE FROM LINDRITH TO EL VADO AND WEST OF A LINE FROM
CEBOLLA TO GALLINA. THIS LINE WAS SLOWLY MOVING TO THE NORTH/NORTHEAST.
RAINFALL RATES BETWEEN 2 TO 3 INCHES WERE ESTIMATED TO ALREADY HAVE FALLEN
5 MILES TO THE NORTHEAST OF GALLINA.
* LOCATIONS IMPACTED INCLUDE...
EL VADO...
LINDRITH...
GALLINA...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED.
LAT...LON 3623 10722 3624 10688 3609 10687 3623 10657
3661 10644 3661 10704
$$
50What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 1:55 PM MDT, 5 hours 42 minutes earlier.
Area forecast discussion, Aug 11, 1:55 PM MDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 155 PM MDT THU AUG 11 2005 .DISCUSSION...ACTIVE WEATHER PATTERN THROUGH AT LEAST THE WEEKEND. STORMS FIRING AWAY THIS PM OVER THE MOUNTAINS WITH THE VALLEYS LIKELY GETTING INVOLVED THIS EVE AND TONIGHT. THREAT FOR HEAVY RAINERS JUST ABOUT EVERYWHERE...BUT FOCUS MAY BE IN THE NC AND NE AS AN MCS IS EXPECTED TO FORM OVER SC CO THIS EVENING AND MOVE SE INTO NM. WILL CARRY LIKELY POPS THIS AREA. LEAST LIKELY AREA PROBABLY THE SE ZONES...ALTHOUGH HIGHER LEVEL MOISTURE FROM AN EASTERLY WAVE MOVING INTO SE NM AT THIS TIME. INCREASED POPS A BIT MORE MOST AREAS FOR TONIGHT. PLENTY OF MOISTURE REMAINS FRI FOR MOSTLY SCATTERED POPS. EXCEPTION MAY BE THE FAR NW AS NAM CONTINUES TO INSIST ON SOME MID LEVEL DRYING ON FRI. NOT CONVINCED OF THIS AS LOW JUST OFF BAJA CA COAST SHOULD CONTINUE TO DRAW MOISTURE N. ANOTHER MCS POSSIBLE FRI NIGHT OVER THE NE. WILL NOT PLAY UP HEAVY RAIN AT THIS POINT BUT CERTAINLY NEEDS TO BE MONITORED. AN ACTIVE WEEKEND IN STORE AS ABOVE MENTIONED LOW BEGINS TO LIFT NE AND DRAG PLENTY OF MOISTURE THROUGH A DEEP LATER WITH IT INTO THE SW. MEANWHILE COLD FRONT TO DROP S AND W INTO THE ERN PLAINS SAT AND PRESS INTO THE RIO GRANDE VALLEY SAT NIGHT. THIS WILL BRING A FRESH BATCH OF LOW LEVEL MOISTURE TO MUCH OF THE AREA. WILL CONTINUE WITH SCATTERED POPS MOST LOCATIONS...AGAIN POSSIBLE EXCEPTION BEING THE NW ON SAT. HEAVY RAIN WILL CONTINUE TO BE THE MAIN FORECAST CONCERN. HIGH PRESSURE THAT HAS BEEN OVER THE STATE HAS WEAKENED A BIT AND SHOULD SHIFT S THE NEXT COUPLE OF DAYS. FLOW ALOFT TO GRADUALLY INCREASE OUT OF THE W AND SW NEXT WEEK AS A COUPLE OF DECENT TROUGHS LIFT NE OF THE STATE. THE FIRST ONE IS THE CURRENT LOW OFF OF BAJA CA. MODELS CONTINUE IDEA OF ANOTHER LOW FORMING OVER SRN CA EARLY NEXT WEEK AND EVENTUALLY LIFT IT NE AS WELL. WITH THE INCREASING W OR SW FLOW THERE SHOULD BE A TREND TOWARD DRYING FROM THE TOP DOWN NEXT WEEK...BUT THIS MAY BE A SLOW PROCESS...WITH PLENTY OF MOISTURE NEEDED TO BE SCOURED OUT. WILL CONTINUE CURRENT TREND OF LESS POPS AS WE GET INTO THE MID WEEK PERIOD WITH BULK OF PRECIP OVER THE MOUNTAINS. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 87 62 89 / 40 20 20 20 GALLUP.......................... 58 81 56 83 / 50 40 40 20 GRANTS.......................... 58 81 56 82 / 40 40 40 30 GLENWOOD........................ 61 88 58 88 / 40 40 40 30 CHAMA........................... 50 72 48 73 / 50 50 50 30 LOS ALAMOS...................... 56 80 55 79 / 50 30 30 30 RED RIVER....................... 46 68 42 68 / 60 50 50 40 TAOS............................ 55 77 54 77 / 50 40 30 30 SANTA FE........................ 56 81 55 80 / 40 40 40 40 SANTA FE AIRPORT................ 59 84 57 83 / 40 30 30 30 ESPANOLA........................ 60 86 59 85 / 40 30 30 30 ALBUQUERQUE HEIGHTS............. 68 87 67 86 / 40 30 30 30 ALBUQUERQUE VALLEY.............. 66 88 64 87 / 40 30 30 30 ALBUQUERQUE FOOTHILLS........... 64 86 63 85 / 40 30 30 30 ALBUQUERQUE WEST MESA........... 67 89 66 88 / 40 30 30 30 SOCORRO......................... 66 88 65 88 / 40 40 40 30 SANDIA PARK/CEDAR CREST......... 57 79 58 78 / 40 40 40 40 MORIARTY/ESTANCIA............... 57 82 56 82 / 40 40 40 40 CARRIZOZO....................... 63 86 61 85 / 30 30 30 30 RUIDOSO......................... 56 79 55 78 / 40 40 30 40 RATON........................... 57 78 53 79 / 70 50 50 40 LAS VEGAS....................... 56 77 54 79 / 50 50 40 40 ROY............................. 61 80 60 80 / 60 40 50 40 CLAYTON......................... 64 83 60 82 / 70 50 50 30 SANTA ROSA...................... 62 87 63 87 / 30 30 40 40 TUCUMCARI....................... 67 90 64 89 / 40 30 40 30 FORT SUMNER..................... 66 89 64 88 / 20 20 30 40 CLOVIS.......................... 65 89 63 87 / 20 20 30 40 PORTALES........................ 66 90 64 88 / 20 20 30 40 ROSWELL......................... 69 94 68 92 / 20 20 30 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Aug 11, 6:00 AM MDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU AUG 11 2005 NMZ001>021-026-121200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO SEVERE THUNDERSTORMS ARE ANTICIPATED TODAY OR TONIGHT. HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING AND HIGH FLOWS IN ARROYOS AND SMALL STREAMS. AREAS WILL THE GREATEST POSSIBILITY OF HEAVY RAIN WILL BE ACROSS THE WESTERN MOUNTAINS AND THE NORTHEAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING AND HIGH FLOWS IN ARROYOS AND SMALL STREAMS. AREAS WILL THE GREATEST POSSIBILITY OF HEAVY RAIN FRIDAY THROUGH SUNDAY WILL BE ACROSS THE NORTHEAST QUARTER...WITH EMPHASIS ON THE EASTERN SLOPES OF THE SANGRE DE CRISTOS...THE RATON MESA VICINITY AND THE FAR NORTHEAST PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT ANY INSTANCES OF FLOODING. 49
In the hours before
Special weather statement, Aug 11, 2:04 PM MDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 204 PM MDT THU AUG 11 2005 NMZ014-112046- SOUTHWEST MOUNTAINS/UPPER GILA REGION- 204 PM MDT THU AUG 11 2005 DOPPLER RADAR DETECTED A STRONG THUNDERSTORM 2 MILES TO THE SOUTHEAST OF APACHE CREEK AND WILL AFFECT APACHE CREEK BETWEEN 215 TO 245 PM. LOOK FOR VERY HEAVY RAINFALL OF UP TO 1 INCH PER HOUR AS WELL AS PEA SIZED HAIL...GUSTS OF WIND TO 35 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. MINOR FLOODING OF LOW LYING AREAS WILL BE OF MAIN CONCERN WITH THIS THUNDERSTORM. 50
Special weather statement, Aug 11, 2:26 PM MDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 226 PM MDT THU AUG 11 2005 NMZ005-112050- NORTHEAST HIGHLANDS- 226 PM MDT THU AUG 11 2005 DOPPLER RADAR DETECTED A STRONG THUNDERSTORM BETWEEN THE RATON AIRPORT AND THE COLORADO BORDER. THIS STORM WILL CONTINE TO AFFECT THE CITY OF RATON THROUGH 250 PM. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN WILL BE THE MAIN CONCERN. MINOR FLOODING OF STREETS AND LOW LYING AREAS IS EXPECTED. RAINFALL RATES WILL RANGE BETWEEN THREE QUARTERS OF AN INCH TO 1.25 INCHES WITH THIS CELL. 50
Special weather statement, Aug 11, 3:30 PM MDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT THU AUG 11 2005 NMZ013-112215- QUAY COUNTY- ...STRONG THUNDERSTORM 8 MILES SOUTH OF SAN JON... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER BETWEEN WHEATLAND AND SAN JON. MOVEMENT WAS EAST AT 5 MPH. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 50
Special weather statement, Aug 11, 3:30 PM MDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT...CCA NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT THU AUG 11 2005 NMZ013-112215- QUAY COUNTY- ...STRONG THUNDERSTORM 8 MILES SOUTH OF SAN JON... AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER BETWEEN WHEATLAND AND SAN JON. MOVEMENT WAS EAST AT 5 MPH. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 50
Special weather statement, Aug 11, 6:09 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 609 PM MDT THU AUG 11 2005 NMZ002-120100- NORTHWEST MOUNTAINS INCLUDING JEMEZ- ...STRONG THUNDERSTORM 18 MILES SOUTHWEST OF CUBA... AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTHEAST OF OJO ENCINO. THE STRONG THUNDERSTORM WAS MOVING TO THE NORTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHWESTERN SANDOVAL COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 50
Special weather statement, Aug 11, 6:25 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 625 PM MDT THU AUG 11 2005 NMZ008-120100- WEST CENTRAL MOUNTAINS- ...STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GRANTS MOVING TO THE NORTH... AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS OF RAIN AND WIND GUSTS UP TO 45 MPH AND PEA SIZED HAIL 5 MILES SOUTHEAST OF GRANTS. MOVEMENT WAS TO THE NORTH AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GRANTS AND INTERSTATE 40 BETWEEN GRANTS AND STATE HIGHWAY 117. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:56 PM MDT | Flash Flood Warning | ABQ | Cibola | 64 min |
| Aug 11, 7:02 PM MDT | Flash Flood Warning | ABQ | Sandoval | 88 min |
| Aug 11, 7:54 PM MDT | Flash Flood Warning | ABQ | Cibola | 96 min |
| Aug 11, 8:43 PM MDT | Flash Flood Warning | ABQ | Rio Arriba | 2 hr |
| Aug 11, 9:05 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 115 min |
| Aug 11, 9:22 PM MDT | Flash Flood Warning | ABQ | Cibola | 113 min |
| Aug 11, 9:29 PM MDT | Flash Flood Warning | ABQ | Taos | 3 hr |
| Aug 12, 1:37 PM MDT | Flash Flood Warning | ABQ | Santa Fe, Torrance | 83 min |
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.